MAUDE Adverse Event Report: ARTHREX, INC. MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a meniscal resection the tip off the item broke off inside the patient.The broken piece was retrieved from patient.No harm for patient, operator or third party was reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The precise cause for a broken megabiter up curved actuator at the distal end could not be determined.Confirmed the megabiter up curved actuator heat treat reading to be within hardness specification.Device history record review revealed nothing relevant to this event.Broken piece of actuator was returned along with complaint device.Cutter was also returned.Unable to performed a function test due to the related condition.

Brand Name
MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11692397
Report Number1220246-2021-02914
Device Sequence Number4168080
Product Code MDM
UDI-Device Identifier00888867032743
UDI-Public00888867032743
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEGABITER, UP CURVED TIP, 5.5MM X 2.5MM
Device Catalogue NumberAR-41026
Device Lot Number10323791
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date05/21/2021
Patient Sequence Number1